MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRA2 METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Diarrhea (1811); Renal Failure (2041); Urinary Frequency / Polyuria (2275)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2017, a reporter for the lay user/patient contacted lifescan (lfs) alleging that the patient¿s onetouch ultra2 meter kit was missing test strips and control solution.The complaint was classified based on customer care advocate (cca) documentation as the patient was not available when medical surveillance attempted to follow-up to obtain additional information relating to the complaint.The reporter could not specify when the issue was identified, but stated that the patient got the device on (b)(6) 2016.The patient manages her diabetes with fixed insulin doses and exercise.The reporter detailed that an unspecified time after the alleged issue occurred the patient developed symptoms of ¿frequent urination, diarrhea and kidney failure¿ and that on (b)(6) 2017 the patient was hospitalized where she had her blood glucose tested, but the reporter could not specify the results, and the patient was treated with iv fluids.During the call, it was determined that when the reporter was educated on the correct box contents there was no product missing.The product was replaced and requested back.This complaint is being reported because the patient reportedly developed signs and/or symptoms that meet lfs¿ criteria for a serious injury reportable adverse event after the alleged product issue began.

Brand Name
OT ULTRA2 METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key6597245
Report Number3008382007-2017-21354
Device Sequence Number18998422
Product Code NBW
UDI-Device Identifier00353885000277
UDI-Public(01)00353885000277
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K053529
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 05/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Other Device ID Number1-99SMXF
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/12/2017
Device Age23 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2017
Initial Report FDA Received Date05/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age85 YR
Patient Weight77